Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 122, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 9, 2002, 2:22 AM CDT. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2002, 2:22 AM CDT (07:22 UTC)
- Expired
- May 9, 2002, 2:45 AM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:35 PM CDT, 10 hours 47 minutes earlier.
Area forecast discussion, May 8, 3:35 PM CDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT WED MAY 8 2002 STG 85H FLOW OVRRUNNING COOL DOME OF OUTFLOW AMS HAS BEEN GENERATING WRM ADVTN TYPE PCPN PTRN OVR CWFA SINCE ERY AFTN. STMS HV BEEN BEHAVING SO FAR...ALTHO SPOTTY DOWNPOURS HV BEEN OCRG NE OF STL AREA SINCE ARND 230 PM. WHILE WELL NEED TO KP AN EYE ON ABV CNVTN...MAIN STORM CONCERN FOR TNGT IS WITH THE STMS THAT WL FORM AND PUSH E AHD OF STG CDFNT. ALTHO INITIAL CNVTN OVR E KS/W MO IS VRY CELLULAR IN NATURE...SURE LKS LIKE BY THE TIME THE STMS AFFECT MOST OF OUR AREA A FAST MOVG SQUALL LN WL BE THE MAIN CNVTV MODE. WL CERTAINLY EMPHASIZE SVR THRT IN THE AFTN ZN PKG. OTHER CONCERN FOR TNGT IS OBVIOUSLY HOW MUCH RAIN WL FALL. THE GD NEWS IS THAT THE STMS SHUD BE FAST MOVERS...WHICH WL SMWHAT LIMIT RAINFALL. THE BAD NEWS IS THAT THE STMS WL STILL BE ABLE TO PRODUCE A LOT OF RAIN IN A SHORT PD OF TIME...WITH AMS PWS OF 1.5 INCHES FUELING STMS. AND WITH THE GROUND SO SATURATED FLASH FLOOD POTENTIAL RMNS HIGH. FLOOD WATCH IS ALREADY IN EFFECT...AND WL CONT IN UPCOMING ZN PKG. APRS WELL FINALLY GET A WELL NEEDED...BUT SHORT BRK...IN THE WET WX ON THU...AS LINGERING PCPN ENDS ERY THU MRNG IN THE FAR SE ZNS...AND THEN RDGG CONTS DRY CONDS THU AFTN INTO MOST OF THE DAY FRI. HWVR...MDLS ARE ALREADY FCSTG RETURN FLO...AND RETURN OF UNSTBL AMS...BY FRI NGT...WITH PCPN THRT CONT DURG WKEND. .STL...FLOOD WATCH TNGT FOR ENTIRE CWA. TRUETT
In the hours before
Special weather statement, May 8, 9:55 PM CDT, 4 hours 27 minutes before
MOZ036-042-048>051-059-090400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 955 PM CDT WED MAY 8 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 200 AM CDT... ...A FLOOD WATCH IS IN EFFECT FOR TONIGHT... A LINE OF STRONG THUNDERSTORMS WILL BE MOVING ACROSS THE REGION THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ALONG WITH INTENSE LIGHTNING. PERSONS IN FULTON...LINN... MONTGOMERY CITY...KINGDOM CITY...AND BOWLING GREEN SHOULD BE ON THE ALERT FOR SEVERE WEATHER BETWEEN 1000 PM AND 1100 PM CDT. WIND GUSTS OF 35 TO 50 MPH ALONG WITH TORRENTIAL RAIN CAN BE EXPECTED WITH THE STRONGER STORMS.
Special weather statement, May 8, 10:15 PM CDT, 4 hours 7 minutes before
MOZ048>052-059-060-090430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1015 PM CDT WED MAY 8 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 200 AM CDT... ...A FLOOD WATCH IS IN EFFECT FOR TONIGHT... A LINE OF STRONG THUNDERSTORMS WILL BE MOVING ACROSS THE REGION THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ALONG WITH INTENSE LIGHTNING. PERSONS IN TROY...LINN... MONTGOMERY CITY...HERMANN...AND MIDDLETOWN SHOULD BE ON THE ALERT FOR SEVERE WEATHER BETWEEN 1015 PM AND 1115 PM CDT. WIND GUSTS OF 35 TO 45 MPH ALONG WITH TORRENTIAL RAIN CAN BE EXPECTED WITH THE STRONGER STORMS.
Special weather statement, May 8, 11:00 PM CDT, 3 hours 22 minutes before
ILZ095>097-MOZ018-019-026-027-034>036-041-042-050-051-090415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1100 PM CDT WED MAY 8 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 260 HAS BEEN CANCELLED FOR PORTIONS OF NORTHEASTERN AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS... AT 1045 PM WEATHER SERVICE DOPPLER RADAR IN WELDON SPRING MISSOURI INDICATED THAT THE LINE OF THUNDERSTORMS WHICH PROMPTED THE ISSUANCE OF SEVERE THUNDERSTORM WATCH NUMBER 260 HAD MOVED EAST OF PORTIONS OF THE AREA. THEREFOR THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE WATCH: IN MISSOURI: KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS...AUDRAIN... CALLAWAY...MONTGOMERY...PIKE...AND BOONE. IN ILLINOIS: ADAMS...BROWN...AND PIKE. AN AREA OF LIGHT TO MODERATE RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE OVER THE AREA FOR THE NEXT FEW HOURS...BUT THE THREAT FOR SEVERE WEATHER HAS ENDED FOR THE AFORE MENTIONED COUNTIES. CARNEY
Local storm report, May 9, 12:22 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 AM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM COLUMBIA MO 70 MPH WIND GUST
05/08/02 BOONE 65-70 MPH WINDS ESTIMATED
BY FIRE DEPARTMENT
PERSONNEL
1000 PM 1N KINGDOM CITY MO WIND DAMAGE
05/08/02 CALLAWAY POWER LINES DOWN. SEVERAL
TREES ON HOUSES. BARN AND
GRAIN BIN DESTROYED.Local storm report, May 9, 12:25 AM CDT, 1 hour 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 AM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0649 PM MADISON MO 0.75 INCH HAIL
05/08/02 MONROE SHERIFF REPORTED DIME
SIZED HAIL IN MADISON
0700 PM PARIS MO WIND DAMAGE
05/08/02 MONROE TELEPHONE LINES DOWN
SOUTH OF PARISSpecial weather statement, May 9, 12:45 AM CDT, 1 hour 37 minutes before
ILZ058-059-098>102-MOZ047>049-052-059>065-090700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1245 AM CDT THU MAY 9 2002 ...A FLOOD WATCH REMAINS IN EFFECT FOR OVERNIGHT... THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS THE REGION...AND THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. WIND GUSTS OF 25 TO 35 MPH ALONG WITH HEAVY RAIN CAN BE EXPECTED ACROSS MUCH OF THE REGION UNTIL 200 AM. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MISSOURI...LINCOLN...WARREN...ST CHARLES...MONITEAU... COLE...OSAGE...GASCONADE...FRANKLIN...JEFFERSON...ST LOUIS AND ST LOUIS CITY. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN ILLINOIS...CALHOUN...GREENE...MACOUPIN...JERSEY... MADISON...ST CLAIR AND MONROE.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:32 PM CDT | Flash Flood Warning | LSX | Monroe, Shelby | 5 hr |
| May 8, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | 40 min | |
| May 8, 9:33 PM CDT | Severe Thunderstorm Warning | LSX | 27 min | |
| May 8, 9:59 PM CDT | Tornado Warning | LSX | Pike, Ralls | 46 min |
| May 8, 10:02 PM CDT | Flash Flood Warning | LSX | Cole, Moniteau | 4 hr |
| May 8, 11:24 PM CDT | Flash Flood Warning | LSX | Boone, Callaway, Gasconade, Montgomery, Osage | 6 hr |
| May 9, 2:04 AM CDT | Severe Thunderstorm Warning | LSX | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.